Tennessee, 2006

Damaging Wind in Tennessee, June 2, 2006

June 2, 2006 · NWS MRX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 2, 2:25 PM EST, 1 hour 40 minutes earlier.

Area forecast discussion, Jun 2, 2:25 PM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
325 PM EDT FRI JUN 2 2006

.SHORT TERM...(TONIGHT THROUGH SUNDAY)...FRONT/STORMS NOW WORKING
THEIR WAY INTO/THROUGH AREA. PRECIP SHOULD SLOWLY MAKE ITS WAY
THROUGH AREA DURING EVENING AND EXIT THE AREA BY DAYBREAK IN THE
NORTHEAST. STILL ANTICIPATING A FEW WARNINGS THIS AFTERNOON/EVENING
AS SVR PARAMETERS...THOUGH KIND OF LIMITED...SHOW THEIR AXES THROUGH
THE AREA OVER THE NEXT FEW HOURS. POPS WOULD BE A LITTLE HIGHER
EXCEPT FOR WESTERN SECTIONS MAY BE DONE WITH BULK OF STORMS BEFORE
TONIGHT PERIOD STARTS.

SATURDAY/SATURDAY NIGHT LOOK TO BE QUIET...BUT COLD CORE LOW TO
NORTH ON SUNDAY SHOULD BE SETTLING INTO THE AREA AND BE CLOSE
ENOUGH SUNDAY AFTERNOON TO INDUCE LIFTED INDICES TO AROUND -2 AND A
FEW STORMS IN THE NORTHEASTERN SECTIONS AS DEW POINTS HOLD IN THE
LOWER 50S. THIS ACTIVITY SHOULD BE DIURNAL...SO NOT EXPECTING ANY
ACTIVITY SUNDAY MORNING.

HAVE GONE CLOSE TO GFS TEMPS...THOUGH A LITTLE COOLER NORTHEAST ON
SUNDAY DUE TO INCREASED CUMULUS ACTIVITYS ABILITY TO DISSIPATE
SURFACE HEATING.

.LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...UPPER LEVEL LOW BUILDS
INTO THE CENTRAL/SOUTHERN APPALACHIANS SUNDAY NIGHT THROUGH THE DAY
MONDAY AND SLOWLY SHIFTS EAST OF THE REGION MONDAY NIGHT INTO
TUESDAY. MAINTAINED SLIGHT CHANCE POP FOR -SHRA/TSRA FOR MOST OF THE
FORECAST AREA SUNDAY NIGHT AND MONDAY WITH LOW CHANCE POP FOR PART
OF SOUTHWEST VIRGINIA AND EXTREME NORTHEAST TENNESSEE AS UPPER LOW
PROVIDES LIFT AND INSTABILITY FOR CONVECTION. TUESDAY APPEARS TO BE
A DRY DAY AS UPPER LOW FINALLY FAR ENOUGH AWAY WITH DRY ADVECTION IN
PLACE. STAYED WITH A SLIGHT CHANCE POP ON WEDNESDAY AS ATMOSPHERE
DESTABILIZES TO SOME DEGREE AHEAD OF NEXT UPPER TROF/COLD FRONT.
THIS FRONT PROGGED TO MAKES ITS WAY SOUTH THROUGH THE OHIO VALLEY
WEDNESDAY NIGHT AND BUILD THROUGH THE FORECAST AREA ON THURSDAY. DUE
TO EXTENDED TIME RANGE USED LOW TO SLIGHT CHANCE POP FOR THIS FROPA
WITH THE HIGHER CHANCE CATEGORY ACROSS THE NORTHERN TWO THIRDS OF
THE FORECAST AREA. ANOTHER DRY DAY EXPECTED FRIDAY AS FRONT SHIFTS
INTO THE DEEP SOUTH. WILL HAVE TO WAIT AND SEE HOW THIS EVENT PLAYS
OUT AS IT BECOMES A LITTLE MORE UNUSUAL FOR FRONTS TO MAKE IT THIS
FAR SOUTH AS JUNE PROGRESSES. OF COURSE IT WILL DEPEND ON THE
STRENGTH OF EASTERN U.S. UPPER TROF.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  63  83  59  84 /  60  10   0  20
KNOXVILLE MCGHEE TYSON AIRPORT, TN  60  80  57  79 /  70  10   0  20
OAK RIDGE, TN  59  81  57  80 /  50  10   0  20
TRI CITIES AIRPORT, TN  59  76  52  74 /  80  10  10  30

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

GM/20
Hazardous weather outlook, Jun 2, 4:00 AM EST, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
500 AM EDT FRI JUN 2 2006

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-031000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
500 AM EDT (400 AM CDT) FRI JUN 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE ACROSS THE TENNESSEE RIVER VALLEY TODAY...
BRINGING A BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS BY THIS
AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE WITH
THE POSSIBILITY OF DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER COLD FRONT IS EXPECTED TO SLOWLY MOVE TOWARDS THE REGION BY
THE MIDDLE OF NEXT WEEK...BRINGING THE POSSIBILITY OF SEVERE
THUNDERSTORMS ON WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

DMG

In the hours before

Local storm report, Jun 2, 1:50 PM EST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
250 PM EDT FRI JUN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     6 NW SWEETWATER         35.66N 84.54W
06/01/2006                   LOUDON             TN   DEPT OF HIGHWAYS

            FEW TREES DOWN IN ERIE. REPORTED BY LOUDON COUNTY HWY
            DEPT.

0610 PM     TSTM WND DMG     9 NW SWEETWATER         35.69N 84.58W
06/01/2006                   ROANE              TN   DEPT OF HIGHWAYS

            FEW TREES DOWN BETWEEN BLUE SPRINGS AND PAINT ROCK.
            REPORTED BY ROANE COUNTY HWY DEPT.

0735 PM     TSTM WND DMG     7 NE WHITWELL           35.27N 85.43W
06/01/2006                   SEQUATCHIE         TN   DEPT OF HIGHWAYS

            FEW TREES DOWN IN SOUTHERN SEQUATCHIE COUNTY. REPORTED BY
            TN DEPT OF TRANSPORTATION.

0750 PM     TSTM WND DMG     CHATTANOOGA             35.07N 85.26W
06/01/2006                   HAMILTON           TN   UTILITY COMPANY

            FEW TREES DOWN IN EAST RIDGE AREA. REPORTED BY ELECTRIC
            POWER BOARD.

1000 PM     FLASH FLOOD      5 NE GREENEVILLE        36.22N 82.76W
06/01/2006                   GREENE             TN   EMERGENCY MNGR

            3.25 INCHES OF RAIN IN 1 AND 1/2 HOURS. ON MORRISON RD.
            4.00 INCHES OF RAIN IN 30 MINUTES IN RHEATOWN. CULVERTS
            WASHED OUT. ROADS WASHED OUT. SOME FENCES DOWN DUE TO
            FLOODING. 6 TO 8 ROADS CLOSED AND ONE PERSON EVACUATED.
            ALL REPORTED BY MR BROWN, GREENE COUNTY EMA.

&&

MEP
Special weather statement, Jun 2, 3:59 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
459 PM EDT FRI JUN 2 2006

TNZ068-071-072-085>087-022230-
BLOUNT SMOKY MOUNTAINS-LOUDON-MCMINN-NORTHWEST MONROE-NW
BLOUNT-SOUTHEAST MONROE-
459 PM EDT FRI JUN 2 2006

...STRONG THUNDERSTORMS WILL AFFECT BLOUNT...LOUDON...MCMINN AND
MONROE COUNTIES...

AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
OAK RIDGE TO CHARLESTON....MOVING EAST AT 20 MPH.

PEOPLE IN EASTERN MCMINN...LOUDON...MONROE AND WESTERN BLOUNT
COUNTIES...INCLUDING THE CITIES OF
ATHENS...SWEETWATER...LOUDON...LENOIR
CITY...ETOWAH...MADISONVILLE...ALCOA...MARYVILLE AND EAGLETON
VILLAGE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

DIME SIZE HAIL...AND WINDS UP TO 50 MPH ARE POSSIBLE WITH THESE
STORMS.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.

LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN

DGS

The radar

The Knoxville radar (KMRX), 56 km away, was scanning. The volume nearest the first event began at 21:04 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Knox

When
June 2, 4:05 PM EST to 4:10 PM EST
Where
Knox County, Countywide
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
35.983, -83.983

A few trees down countywide.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515583.